Oklahoma, 2025

Flooding in Oklahoma, May 1 to 5, 2025

May 1 to 5, 2025 · NWS OUN · 4 events in 4 counties and zones

Very heavy rainfall during the latter portions of April 2025 resulted in prolonged river flooding across portions of central and southern Oklahoma during the first days of May 2025.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very heavy rainfall during the latter portions of April 2025 resulted in prolonged river flooding across portions of central and southern Oklahoma during the first days of May 2025.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 30, 10:34 PM CST, 1 hour 26 minutes earlier. Its key messages:

  • Updated at 710 PM CDT Wed Apr 30 2025 -Scattered storms tonight. Flood watch continues for portions of southwestern Oklahoma and western north Texas where even a little additional rainfall over saturated grounds could cause flooding issues. -More widespread thunderstorms expected late Thursday night and Friday morning with locally heavy rainfall. Additional significant flash flooding possible. Severe thunderstorms will also be possible.
Area forecast discussion, Apr 30, 10:34 PM CST, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1134 PM CDT Wed Apr 30 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 710 PM CDT Wed Apr 30 2025

-Scattered storms tonight. Flood watch continues for portions of
 southwestern Oklahoma and western north Texas where even a little
 additional rainfall over saturated grounds could cause flooding
 issues.

-More widespread thunderstorms expected late Thursday night and
 Friday morning with locally heavy rainfall. Additional
 significant flash flooding possible. Severe thunderstorms will
 also be possible.

&&

.UPDATE...
Issued at 710 PM CDT Wed Apr 30 2025

Made some significant adjustments to the POP forecast for this
evening based on current convective trends. Highest POPs will be
in the southwest with the current storms moving in from west
Texas. The expected trend is for these storms to diminish this
evening, but will watch trends and make adjustments if necessary.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 249 PM CDT Wed Apr 30 2025

The ongoing severe and flooding risks will persist through tonight
with highest risk across parts of southwest Oklahoma and western
north Texas. HRRR runs consistent with the current storm activity
across our southeast CWA continuing to slowly exit eastward out of
our area along with the surface boundary/cold front as the afternoon
progresses. However, the upper shortwave trough axis digging across
the southern Texas Panhandle may initiate a final round of strong to
severe convection on the Southern High Plains by early evening which
could track into our southwestern CWA before weakening as it moves
into less unstable air.  A few of these storms across southwest
Oklahoma and western north Texas could produce large hail and
damaging wind gusts this evening before weakening.  Although not
producing any large QPF with these fast moving storms, could see
some brief localized heavy rain added to some already flooded areas
in parts southwest Oklahoma and adjacent northern Texas.  Mid-level
forcing west of the troughs axis may bring some additional elevated
storms down from the Central High Plains across parts of our
northern CWA so will keep storm POPs widespread this evening across
our entire CWA although the severe risk will be much lower across
our north with any rainfall accumulations falling into less
saturated areas. Rain POPs will be ending from west to east early
Thursday morning.

Our current Flood Watch has been reduced to just 8 counties in
southwest Oklahoma and two in Texas through this evening where
additional rainfall may accumulate.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 249 PM CDT Wed Apr 30 2025

Most of Thursday should be dry between our next upper system coming
through late in the evening into Friday morning.

For Thursday, models in agreement with consistent runs lifting the
previous days cold front across eastern Texas as a returning warm
front into our southern CWA.  Although can't completely rule out
advection fog developing Thursday morning with the increasing
surface moisture, the southeasterly surface winds will be fairly
weak keeping confidence too low to be in the forecast.  Although not
full sun in the afternoon, the increasing surface moisture will
result in moderate destabilization by late afternoon up to 2000 J/kg
of SB Cape with increasing deep-layer shear toward the evening with
the next system moving in.  Strong inversion capping should suppress
any late afternoon convection.  However convection may start
initiating during the evening on the Oklahoma & northern Texas
Panhandles as the upper wave digs through with these storms moving
into northwestern Oklahoma by late evening and expanding further
south and east across our area overnight into early Friday. Although
much of these storms will start out elevated but could strengthen
when becoming more surface based when encountering the returning
warm front.  This will result in a severe risk near and south of the
I-40 corridor on Thursday night/early Friday where the surface front
is expected to be, with large hail and damaging winds as the two
primary severe hazards.

Storms may be restricted to southern Oklahoma and western north
Texas by Friday afternoon and linger into the evening hours before
exiting overnight.  However, the severe risk in the afternoon and
beyond will be much lower as instability weakens.  Although parts of
our southern CWA that flooded out will see a lull through most of
Thursday, an additional couple of inches of rainfall by Friday
morning in that saturated ground could pose an additional localized
flooding risk.  River flooding from the previous rainfall will also
persist across our southern CWA during the the short term period. It
will also feel unseasonably colder on Friday night with high surface
pressure building across the U.S. Northern Plains under this cooler
trough with lows in the 40s.

&&

.LONG TERM...
(Saturday through Tuesday)
Issued at 1213 AM CDT Wed Apr 30 2025

Low amplitude ridging aloft will briefly influence our weather into
the weekend before another western U.S. storm system deepens during
the Sunday/Monday timeframe with some signals of unsettled weather
for the southern Plains again by the first half of next work week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1134 PM CDT Wed Apr 30 2025

The dissipating showers over northwest Oklahoma will brings some
variable winds to KWWR and KCSM, but should be gone by 06Z. MVFR
and locally IFR ceilings in south central Oklahoma and northeast
Texas will expand overnight. Some fog will be possible in areas
of light winds and recent heavy rainfall. Another round of showers
and thunderstorms will move into northwest Oklahoma on Thursday
evening, affecting primarily areas around KWWR and KCSM through
the 06Z valid time of these TAFs.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  55  78  57  67 /  20   0  60  70
Hobart OK         51  79  55  69 /  30   0  60  60
Wichita Falls TX  54  82  57  71 /  60   0  40  80
Gage OK           46  76  50  70 /  30  10  70  40
Ponca City OK     55  77  54  71 /  20  10  50  40
Durant OK         60  83  61  73 /  20   0  40  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....14
AVIATION...26

In the hours before

Special weather statement, Apr 30, 7:51 PM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Norman OK
851 PM CDT Wed Apr 30 2025

OKZ004-009-010215-
Harper OK-Ellis OK-
851 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of northwestern Ellis
and southwestern Harper Counties through 915 PM CDT...

At 851 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Slapout, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shattuck, Gage, May, and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 10000 3665 9960 3615 9978 3621 10000
TIME...MOT...LOC 0151Z 274DEG 23KT 3655 9997

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Meister
Local storm report, Apr 30, 8:06 PM CST, 3 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
906 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     Tstm Wnd Gst     4 ENE Odell             34.37N 99.35W
04/30/2025  M59 MPH          Wilbarger          TX   Mesonet

            Odell West Texas Mesonet site.

&&
Special weather statement, Apr 30, 8:29 PM CST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service Norman OK
929 PM CDT Wed Apr 30 2025

OKZ004-009-010-010300-
Woodward OK-Harper OK-Ellis OK-
929 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of north central Ellis,
southeastern Harper and west central Woodward Counties through 1000
PM CDT...

At 928 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of May, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Fort Supply, and May.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3650 9984 3667 9983 3669 9944 3640 9944
TIME...MOT...LOC 0228Z 270DEG 20KT 3656 9972

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Meister
Special weather statement, Apr 30, 8:57 PM CST, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Norman OK
957 PM CDT Wed Apr 30 2025

OKZ004-009-010-010330-
Woodward OK-Harper OK-Ellis OK-
957 PM CDT Wed Apr 30 2025

...A strong thunderstorm will impact portions of northeastern Ellis,
southeastern Harper and west central Woodward Counties through 1030
PM CDT...

At 957 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Supply, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Fort Supply.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3654 9965 3667 9966 3672 9931 3651 9929
TIME...MOT...LOC 0257Z 261DEG 18KT 3661 9956

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Meister

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Grady

When
May 1, 12:00 AM CST
Where
Grady County, 3.53 mi ESE of Middleberg to 3.54 mi ESE of Middleberg
Cause
Dam / Levee Break
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
35.099, -97.679

A section of County Road 1322 was washed out after the failure of nearby reservoir dam. The event time is estimated from broadcast media reports.

Flood, Carter

When
May 1, 12:00 AM CST to May 5, 8:00 AM CST
Where
Carter County, 0.32 mi SSE of Gene Autry to 1.41 mi SSE of (Adm)ardmore Apt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.276, -97.038

A portion of Aldine Road was closed due to flooding along the Washita River. The event time is approximate.

Flood, Jefferson

When
May 1, 12:00 AM CST to May 2, 11:00 AM CST
Where
Jefferson County, 0.89 mi SW of Waurika to 0.99 mi SSW of Waurika
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
34.159, -98.009

A portion of U.S. Highway 70 was closed due to flooding along Beaver Creek. The event time is approximate.

Flood, Seminole

When
May 3, 12:30 AM CST
Where
Seminole County, 3.98 mi E of Dewright to 3.94 mi E of Dewright
Cause
Heavy Rain
Property damage
$50,000
Reported by
Fire Department/Rescue
Coordinates
35.078, -96.610

Roadway flooding occurred along a portion of East 1340 Road due to water rise from the Little River. A water rescue was conducted during the early morning hours of the 3rd. Flooding was likely ongoing before and after the listed event time.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261707, 1265131, 1265132, 1259063.